Abstract β-expansions and ultimately periodic representations
Journal de Théorie des Nombres de Bordeaux, Tome 17 (2005) no. 1, pp. 283-299.

Pour les systèmes de numération abstraits construits sur des langages réguliers exponentiels (comme par exemple, ceux provenant des substitutions), nous montrons que l’ensemble des nombres réels possédant une représentation ultimement périodique est (β) lorsque la valeur propre dominante β>1 de l’automate acceptant le langage est un nombre de Pisot. De plus, si β n’est ni un nombre de Pisot, ni un nombre de Salem, alors il existe des points de (β) n’ayant aucune représentation ultimement périodique.

For abstract numeration systems built on exponential regular languages (including those coming from substitutions), we show that the set of real numbers having an ultimately periodic representation is (β) if the dominating eigenvalue β>1 of the automaton accepting the language is a Pisot number. Moreover, if β is neither a Pisot nor a Salem number, then there exist points in (β) which do not have any ultimately periodic representation.

@article{JTNB_2005__17_1_283_0,
     author = {Rigo, Michel and Steiner, Wolfgang},
     title = {Abstract $\beta $-expansions and ultimately periodic representations},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {283--299},
     publisher = {Universit\'e Bordeaux 1},
     volume = {17},
     number = {1},
     year = {2005},
     doi = {10.5802/jtnb.491},
     mrnumber = {2152225},
     zbl = {1084.11059},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.491/}
}
TY  - JOUR
AU  - Rigo, Michel
AU  - Steiner, Wolfgang
TI  - Abstract $\beta $-expansions and ultimately periodic representations
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2005
DA  - 2005///
SP  - 283
EP  - 299
VL  - 17
IS  - 1
PB  - Université Bordeaux 1
UR  - http://archive.numdam.org/articles/10.5802/jtnb.491/
UR  - https://www.ams.org/mathscinet-getitem?mr=2152225
UR  - https://zbmath.org/?q=an%3A1084.11059
UR  - https://doi.org/10.5802/jtnb.491
DO  - 10.5802/jtnb.491
LA  - en
ID  - JTNB_2005__17_1_283_0
ER  - 
Rigo, Michel; Steiner, Wolfgang. Abstract $\beta $-expansions and ultimately periodic representations. Journal de Théorie des Nombres de Bordeaux, Tome 17 (2005) no. 1, pp. 283-299. doi : 10.5802/jtnb.491. http://archive.numdam.org/articles/10.5802/jtnb.491/

[1] A. Bertrand, Développements en base de Pisot et répartition modulo 1. C. R. Acad. Sc. Paris 285 (1977), 419–421. | MR 447134 | Zbl 0362.10040

[2] V. Bruyère, G. Hansel, Bertrand numeration systems and recognizability. Latin American Theoretical INformatics (Valparaíso, 1995). Theoret. Comput. Sci. 181 (1997), 17–43. | MR 1463527 | Zbl 0957.11015

[3] J.-M. Dumont, A. Thomas, Systèmes de numération et fonctions fractales relatifs aux substitutions. J. Theoret. Comput. Sci. 65 (1989), 153–169. | MR 1020484 | Zbl 0679.10010

[4] S. Eilenberg, Automata, languages, and machines. Vol. A, Pure and Applied Mathematics, Vol. 58, Academic Press , New York (1974). | MR 530382 | Zbl 0317.94045

[5] C. Frougny, B. Solomyak, On representation of integers in linear numeration systems. In Ergodic theory of Z d actions (Warwick, 1993–1994), 345–368, London Math. Soc. Lecture Note Ser. 228, Cambridge Univ. Press, Cambridge (1996). | MR 1411227 | Zbl 0856.11007

[6] C. Frougny, Numeration systems. In M. Lothaire, Algebraic combinatorics on words, Encyclopedia of Mathematics and its Applications 90. Cambridge University Press, Cambridge (2002).

[7] P. B. A. Lecomte, M. Rigo, Numeration systems on a regular language. Theory Comput. Syst. 34 (2001), 27–44. | MR 1799066 | Zbl 0969.68095

[8] P. Lecomte, M. Rigo, On the representation of real numbers using regular languages. Theory Comput. Syst. 35 (2002), 13–38. | MR 1879170 | Zbl 0993.68050

[9] P. Lecomte, M. Rigo, Real numbers having ultimately periodic representations in abstract numeration systems. Inform. and Comput. 192 (2004), 57–83. | MR 2063624 | Zbl 1055.11005

[10] W. Parry, On the β-expansions of real numbers. Acta Math. Acad. Sci. Hungar. 11 (1960), 401–416. | Zbl 0099.28103

[11] A. Rényi, Representation for real numbers and their ergodic properties. Acta Math. Acad. Sci. Hungar. 8 (1957), 477–493. | MR 97374 | Zbl 0079.08901

[12] K. Schmidt, On periodic expansions of Pisot numbers and Salem numbers. Bull. London Math. Soc. 12 (1980), 269–278. | MR 576976 | Zbl 0494.10040

Cité par Sources :